MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SOL SYS CEM PLUG DRILLS 4.5MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS, INC. 1818910 SOL SYS CEM PLUG DRILLS 4.5MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 210804000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hip revision, surgeon: (b)(6), (b)(6) 2017.During cement removal of hip revision.Attempting to remove cement plug, drilled into cement and broke on the very first use.Action taken to manage problem: had to do eto (and cables) to remove broken drill bit.45 minute delay to procedure.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate. .
 
Additional Manufacturer Narrative
Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.

Brand Name
SOL SYS CEM PLUG DRILLS 4.5MM
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7141792
Report Number1818910-2017-52424
Device Sequence Number939736
Product Code HTW
UDI-Device Identifier10603295086932
UDI-Public10603295086932
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210804000
Device Lot NumberA0502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer06/13/2018
07/20/2018
09/03/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date06/18/2018
08/15/2018
09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1